MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
Per the reporter, the icy catheter (lot# unknown) was placed in the right femoral vein for the treatment utilizing the ivtm system.There were no documented issues during the catheter placement and no other lines were placed in the same vein.Two days after the treatment started, at the end of the re-warming phase, the user observed blood in start-up kit (suk) tubing and a decreased level of saline in the bag, confirming the catheter leak.The console was stopped by the nurse, and the therapy was discontinued as the patient was rewarmed.No consequences or impact to the patient.
 
Additional Manufacturer Narrative
The icy catheter associated with this complaint was not returned for evaluation.A follow-up report will be submitted when the product is returned and investigation has been completed.
 
Additional Manufacturer Narrative
The reported complaint of "the icy catheter (lot# 188005) suspected leak" was not confirmed during the functional testing of the returned catheter.No issues or discrepancies were found.No leak or malfunction was observed during testing, and the catheter functioned as intended.A visual inspection was performed.No physical damage was found on the catheter.Observed blood residues on the balloons and in the luered tubings.Functional testing was performed.All infusion ports and lumens were flushed without resistance.The catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi, and no issues were observed.The balloons did not leak during inflation and deflation, and the catheter functioned as intended.Icy catheter (lot# 188005).
 
Event or Problem Description
Per the reporter, the icy catheter (lot# 188005) was placed in the right femoral vein for the treatment utilizing the ivtm system.There were no documented issues during the catheter placement, and no other lines were placed in the same vein.Two days after the treatment started, at the end of the re-warming phase, the user observed blood in start-up kit (suk) (lot# 185838) tubing, suspecting the catheter leak.However, the amount of saline fluid in the bag was not depleted.The infusion ports were tested by the customer and were noted to be functional as designed.The console was stopped by the nurse, and the therapy was discontinued as the patient was rewarmed.No consequences or impact to the patient.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim nguyen
2000 ringwood ave
san jose, CA 95131
4084192922
MDR Report Key16882825
Report Number3010617000-2023-00401
Device Sequence Number7261948
Product Code NCX
UDI-Device Identifier00849111075084
UDI-Public00849111075084
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0657-01
Device Lot Number188005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer06/05/2023
Initial Report FDA Received Date05/06/2023
Supplement Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown